Alert archive / California / Wind Advisories in 2016

Wind Advisory 24, NWS Hanford, CA

June 22, 2016

NWS Hanford, CA issued this wind advisory at Jun 22, 2016, 10:45 PM PDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2016, 10:45 PM PDT (05:45 UTC)
Expired
Jun 25, 2016, 5:00 AM PDT
In force
54 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

119 
WWUS76 KHNX 230545
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1045 PM PDT WED JUN 22 2016

CAZ095-098-099-231345-
/O.NEW.KHNX.WI.Y.0024.160623T0545Z-160625T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1045 PM PDT WED JUN 22 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT FRIDAY. 

* TIMING...GUSTY WINDS WILL CONTINUE OVERNIGHT WITH SOME DECREASE
  EXPECTED IN THE MORNING...WINDS WILL INCREASE AGAIN DURING THE
  AFTERNOON.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY
  WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE VEHICLES
  SUCH AS TRUCKS...MOTORHOMES AND AUTOS PULLING TRAILERS
  DIFFICULT. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE
  PASSES AFFECTING HIGHWAYS 14...58...178 AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
7 follow-up statements
073 
WWUS76 KHNX 231229
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
529 AM PDT THU JUN 23 2016

CAZ095-098-099-232130-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-160625T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
529 AM PDT THU JUN 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY...

* TIMING...GUSTY WINDS WILL DECREASE SLIGHTLY THIS MORNING...THEN
  WINDS INCREASE AGAIN DURING THE AFTERNOON AND REMAIN GUSTY
  THROUGH THE NIGHT. 

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY
  WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE VEHICLES
  SUCH AS TRUCKS...MOTORHOMES AND AUTOS PULLING TRAILERS
  DIFFICULT. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE
  PASSES AFFECTING HIGHWAYS 14...58...178 AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
315 
WWUS76 KHNX 232110
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
210 PM PDT THU JUN 23 2016

CAZ095-098-099-240500-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-160625T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
210 PM PDT THU JUN 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY...

* TIMING...GUSTY WINDS WILL INCREASE AGAIN THIS AFTERNOON AND
  REMAIN GUSTY THROUGH THE NIGHT.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY 
  WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE 
  VEHICLES SUCH AS TRUCKS...MOTORHOMES AND AUTOS PULLING 
  TRAILERS DIFFICULT. THE STRONGEST WINDS WILL OCCUR THROUGH AND 
  BELOW THE PASSES AFFECTING HIGHWAYS 14...58...178 AND U.S. 
  395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
555 
WWUS76 KHNX 240448
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
948 PM PDT THU JUN 23 2016

CAZ095-098-099-241300-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-160625T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
948 PM PDT THU JUN 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH FRIDAY EVENING. SOME
  AREAS WILL SEE SOME DECREASE IN GUSTS THROUGH THE MORNING...BUT
  WINDS WILL INCREASE AGAIN DURING THE AFTERNOON.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY 
  WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE 
  VEHICLES SUCH AS TRUCKS...MOTORHOMES AND AUTOS PULLING 
  TRAILERS DIFFICULT. THE STRONGEST WINDS WILL OCCUR THROUGH AND 
  BELOW THE PASSES AFFECTING HIGHWAYS 14...58...178 AND U.S. 
  395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
129 
WWUS76 KHNX 241433
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
733 AM PDT FRI JUN 24 2016

....WIND ADVISORY REMAINS IN EFFECT FOR THE KERN COUNTY MOUNTAINS
AND DESERT UNTIL 10 PM PDT FRIDAY...

CAZ095-098-099-242245-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-160625T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
733 AM PDT FRI JUN 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH FRIDAY EVENING. 
  SOME AREAS WILL SEE SOME DECREASE IN GUSTS THROUGH THE 
  MORNING...BUT WINDS WILL INCREASE AGAIN DURING THE AFTERNOON. 

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY 
  WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE 
  VEHICLES SUCH AS TRUCKS...MOTOR HOMES AND AUTOS PULLING 
  TRAILERS DIFFICULT. THE STRONGEST WINDS WILL OCCUR THROUGH AND 
  BELOW THE PASSES AFFECTING HIGHWAYS 14...58...178 AND U.S. 
  395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
949 
WWUS76 KHNX 242029
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
129 PM PDT FRI JUN 24 2016

....WIND ADVISORY NOW IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND
DESERT UNTIL 5 AM PDT SATURDAY...

CAZ095-098-099-250430-
/O.EXT.KHNX.WI.Y.0024.000000T0000Z-160625T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
129 PM PDT FRI JUN 24 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AND DECREASE
  BY EARLY SATURDAY MORNING.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY 
  WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE 
  VEHICLES SUCH AS TRUCKS...MOTOR HOMES AND AUTOS PULLING 
  TRAILERS DIFFICULT. THE STRONGEST WINDS WILL OCCUR THROUGH AND 
  BELOW THE PASSES AFFECTING HIGHWAYS 14...58...178 AND U.S. 
  395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
812 
WWUS76 KHNX 250420
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
920 PM PDT FRI JUN 24 2016

....WIND ADVISORY NOW IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND
DESERT UNTIL 5 AM PDT SATURDAY...

CAZ095-098-099-251200-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-160625T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
920 PM PDT FRI JUN 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AND 
  DECREASE BY EARLY SATURDAY MORNING. 

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY 
  WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE 
  VEHICLES SUCH AS TRUCKS...MOTOR HOMES AND AUTOS PULLING 
  TRAILERS DIFFICULT. THE STRONGEST WINDS WILL OCCUR THROUGH AND 
  BELOW THE PASSES AFFECTING HIGHWAYS 14...58...178 AND U.S. 
  395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOLINA
690 
WWUS76 KHNX 251157
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
457 AM PDT SAT JUN 25 2016


CAZ095-098-099-251300-
/O.EXP.KHNX.WI.Y.0024.000000T0000Z-160625T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
457 AM PDT SAT JUN 25 2016

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

WINDS HAVE DIMINISHED OVERNIGHT AND THE WIND ADVISORY IS BEING
ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 22, 2:01 PM PDT, 8 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 2:01 PM PDT, 8 hours 44 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
201 PM PDT WED JUN 22 2016

.SYNOPSIS...
Above normal temperatures and dry weather will be present across
central California through the middle of next week as high pressure
dominates the region.

&&

.DISCUSSION...High pressure continues to dominate southern and
central California today, bringing another day of above normal
temperatures. As of 1 pm, temperatures were generally 1 to 4
degrees warmer than yesterday across the San Joaquin Valley.

Subtle cooling will occur Thursday and Friday as an upper low
along the British Columbia coastline shifts slowly south toward
the Pacific Northwest Thursday before shifting east on Friday.
Although temperatures are forecast to fall, readings will still
remain between 3 and 5 degrees above normal for the end of June.

High pressure will once again begin to build over the region over
the weekend into the middle of next week, resulting in a
significant warming trend.

NCEPs global ensemble is indicating high confidence with the upper
level pattern over the weekend into the middle of next week.
Additionally, NAEFS puts parts of central California in the 99th
percentile for 500 mb heights on Tuesday, which is slated to be
one of the warmest days next week. There is still a bit of
uncertainty with exactly how warm temperatures will get, but a few
of the models are suggesting temperatures in the San Joaquin
Valley may reach the 110 degree mark. We will continue to monitor
model trends closely, especially considering we may be in record
breaking temperature territory early next week.

Unfortunately no end is in sight for the above normal temperatures
as the Climate Prediction Centers 8 to 14 day outlook (valid from
June 30th through July 6th) shows a high probability of above
normal temperatures west of the Rockies.

&&

.AVIATION...
VFR conditions will prevail throughout the Central California
interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Wednesday June 22 2016... Unhealthy in Fresno... Kern and
Tulare Counties and Sequoia National Park and Forest. Unhealthy
for sensitive groups in Kings and Madera Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Riley
avn/fw...DS
synopsis...Riley

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.